Alabama, 2015

Flash Flood and Damaging Winds in Alabama, September 27, 2015

September 27, 2015 · NWS MOB · 3 events in 1 county or zone

A slow moving upper level low and associated surface low caused several days of heavy rains along the Gulf Coast. Ahead of this system, a large amounts of gulf moisture was pumped into the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$204,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A slow moving upper level low and associated surface low caused several days of heavy rains along the Gulf Coast. Ahead of this system, a large amounts of gulf moisture was pumped into the region. This lead to flash flooding and also some severe thunderstorms. Rainfall amounts of 5 to 10 inches were common in many locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 27, 5:09 PM CST, 15 minutes earlier.

Area forecast discussion, Sep 27, 5:09 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
609 PM CDT SUN SEP 27 2015

.DISCUSSION...SEE UPDATED INFORMATION BELOW.

&&

.UPDATE...REGIONAL RADAR AND SATELLITE IMAGERY SHOWS A LARGE AREA OF
RAIN SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS TRAINING ACROSS
SOUTHEAST MS AND ADJACENT SOUTHWEST AL WITHIN DIFFLUENT MID LEVEL
ZONE TO THE EAST OF THE UPPER LEVEL LOW SPINNING OVER SOUTHEAST TX
AND THE ADJACENT NORTHWESTERN GULF OF MEXICO. SHOWERS AND
THUNDERSTORMS HAVE BEEN EFFICIENT HEAVY RAINFALL PRODUCERS GIVEN
PRECIPITABLE WATER VALUES ESTIMATED TO BE RISING TO AROUND 2.25
INCHES. BANDS OF SHOWERS AND THUNDERSTORMS TRAINING ACROSS SOUTHERN
MOBILE COUNTY HAVE PRODUCED AN ESTIMATED 3 TO 6 INCHES OF RAIN OVER
THE PAST 2-3 HRS...WITH ISOLATED AMOUNTS OVER 6 NEAR AND WEST OF
GRAND BAY. WILL BE CLOSELY MONITORING THIS LOCATION FOR POTENTIAL
DANGEROUS FLOODING AS STORMS TRAIN OVERHEAD. SIGNIFICANT RAINS OF 3
INCHES OR MORE HAVE SO FAR REMAINED RELEGATED TO SOUTHERN MOBILE
COUNTY. HOWEVER...WITH MID LEVEL DIFFLUENT ZONE AND DEEP
MOISTURE/LIFT AXIS SHIFTING EASTWARD LATER TONIGHT AND MONDAY...
HEAVY RAIN POTENTIAL SHIFTS FARTHER EAST DURING THIS TIME FRAME.

MESOSCALE ANALYSIS FROM SPC ALSO INDICATES THAT 0-3 KM SRH HAS
INCREASED TO 100-200 M2/S2 ACROSS SOUTHEAST MS AND ADJACENT PORTIONS
OF SOUTHWEST AL WITH MLCAPE AROUND 500 J/KG. A FEW EMBEDDED CELLS
HAVE EXHIBITED SIGNS OF WEAK ROTATION AND HAVE EVEN RECEIVED A COUPLE
OF FUNNEL REPORTS WITHIN THE PAST HOUR...BUT NO TORNADO/DAMAGE
REPORTS. THERE IS A VERY LIMITED SEVERE POTENTIAL FOR DAMAGING GUSTS
AND PERHAPS A BRIEF WEAK TORNADO SPINUP OVER THE NEXT COUPLE OF HOURS
WITHIN THIS ENVIRONMENT...BUT AGAIN THE OVERALL SEVERE POTENTIAL IS
LOW. /21

&&

.PREV DISCUSSION... /ISSUED 410 PM CDT SUN SEP 27 2015/

..POTENTIAL CONTINUES FOR HEAVY RAINFALL...LOCALIZED FLASH
FLOODING...ROUGH SURF AND RIP CURRENTS THROUGH THE EARLY HALF OF THE
WEEK...

NEAR TERM /NOW THROUGH MONDAY/...WEATHER MAPS SHOW A LARGE UPPER
LEVEL LOW POSITIONED OVER MUCH OF TEXAS AND EXTENDING INTO THE
WESTERN GULF. EAST OF THIS FEATURE...CLUSTERS OF STORMS ARE MORE
CONFINED OVER THE GULF...EAST OF 90W WITHIN A DEEP...MOIST SOUTHERLY
AND DIFFLUENT HIGH LEVEL FLOW. PRECIPITABLE WATER VALUES OVER THE
CENTRAL GULF HAVE BEEN STEADILY RISING OVER THE PAST 24 HOURS AND
CURRENTLY RANGE FROM 1.8 TO 2 INCHES PER THE 27.12Z RAOBS. RADAR HAS
SHOWN MORE COVERAGE HEADING INTO THE AFTERNOON...BUT CONFINED TO THE
SOUTHWEST QUARTER OF THE LOCAL AREA. A MORE CONCENTRATED BATCH OF
MODERATE TO LOCALLY HEAVY RAINS WAS POSITIONED OVER THE SOUTHEAST
LOUISIANA WITH A SLIGHT EASTWARD SHIFT NOTED ON RADAR TRENDS.

AT THE SURFACE...A MUCH MORE COMPLEX PATTERN EXISTS. A WEAKLY DEFINED
SURFACE PRESSURE TROF/LOW WAS ANALYZED OVER THE NORTHWEST GULF...OFF
THE UPPER TEXAS/SOUTHWEST LOUISIANA COAST UNDER THE UPPER LEVEL
LOW. THE OTHER EXISTS OVER THE SOUTH CENTRAL GULF. LATEST VISIBLE
SATELLITE DATA SHOWS A LOW LEVEL CLOUD SWIRL ASSOCIATED WITH A WEAK
SURFACE LOW ABOUT 100 MILES NORTHWEST OF CANCUN MEXICO. WITH THE
PRESENCE OF THE UPPER LOW OVER THE WESTERN GULF...DEEP LAYER H70-H30
BULK SHEAR IS VERY HIGH...RANGING FROM 30 TO 50 KNOTS. THIS IS A VERY
HOSTILE SETUP FOR TROPICAL DEVELOPMENT OF THE SOUTHERN GULF SURFACE
LOW...WITH SHOWERS/STORMS WELL REMOVED AND TO THE EAST OF THE CENTER
OF CIRCULATION. DESPITE THE STRONG UPPER LEVEL WINDS...THERE IS A LOW
CHANCE THAT THE SURFACE LOW PRESSURE LIFTING NORTHWARD ACROSS THE
CENTRAL GULF THROUGH MONDAY WILL DEVELOP. FORECASTERS WILL CONTINUE
TO MONITOR. REGARDLESS...THE MAIN IMPACTS REMAIN THE POTENTIAL FOR
HEAVY RAIN AND LOCALIZED FLOODING AS LARGE SCALE ASCENT FROM A
DIFFLUENT HIGH LEVEL FLOW AND ABOVE NORMAL DEEP LAYER MOISTURE
CONTINUES TO BE PUMPED NORTHWARD IN OFF THE GULF. RADAR
PRECIPITATION ESTIMATES OVER THE LAST FEW HOURS HAVE ALREADY SHOWN
THAT THE PASSAGE OF SOME OF THE HIGHER REFLECTIVITIES HAS RESULTED
IN UPWARDS OF 3 TO 4 INCHES OF RAIN LOCALLY AND GENERALLY OVER
DAUPHIN ISLAND AND SOUTHERN MOBILE COUNTY. HERE IS A LOOK AT THE
GENERAL RANGE OF LOCAL FLASH FLOOD GUIDANCE VALUES ACROSS OUR AREA:

1HR- 3 TO 5 INCHES
3HR- 4 TO 6 INCHES
6HR- 5 TO 7 INCHES

GIVEN RADAR TRENDS...SHOWING THAT THE HEAVIEST RAINS THUS FAR HAS
BEEN ISOLATED AND ALSO CONSIDERING THE VERY LOW ANTECEDENT SOIL
MOISTURE CONDITIONS...WILL HOLD OFF ON A LARGE AREAL FLASH FLOOD
WATCH AT THIS TIME. ANY FLASH OR URBAN TYPE FLOODING LOOKS TO
BE ISOLATED AND CAN COVER THAT WITH SHORT TERM WARNINGS/ADVISORIES
RESPECTIVELY...IF NEEDED.

EXPECT ROUGH SURF AND A HIGH RISK OF POTENTIALLY LIFE THREATENING
RIP CURRENTS TO CONTINUE. WFO MOBILE HAS ALREADY RECEIVED REPORTS OF
PEOPLE CAUGHT AND NEEDING RESCUE FROM RIP CURRENTS. PLEASE HEED THE
ADVICE OF LOCAL BEACH OFFICIALS AND FLAG WARNING SYSTEMS.

NIGHTTIME LOWS RANGE FROM THE UPPER 60S/LOWER 70S. DAYTIME HIGHS ON
MONDAY CLOSE TO 80. /10

SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...THE UPPER LEVEL
LOW WILL CONTINUE TO PIVOT IN THE VICINITY OF SOUTHEAST TX...
SOUTHWEST LA AND THE NORTHWEST GULF THROUGH MONDAY NIGHT BEFORE
OPENING INTO A TROUGH AXIS AND TRANSLATING EASTWARD ACROSS THE
MISSISSIPPI AND TENNESSEE VALLEYS AND CENTRAL GULF COAST REGION
TUESDAY AND WEDNESDAY. ALTHOUGH THE AXIS OF DEEPER LAYER MOISTURE
WILL BEGIN TO SHIFT TO THE EAST OF THE REGION TUESDAY...WE STILL
EXPECT GOOD COVERAGE OF SHOWERS AND STORMS ACROSS OUR REGION
TUESDAY...WITH CONVECTION BECOMING MORE SCATTERED IN NATURE TUESDAY
NIGHT AND WEDNESDAY WITH THE TROUGH AXIS MOVING OVERHEAD. A FEW
STORMS COULD STILL PRODUCE LOCALLY HEAVY RAINFALL THROUGH
WEDNESDAY. /21

LONG TERM /THURSDAY THROUGH SUNDAY/...UPPER TROUGH AXIS PUSHES TO
THE EAST THURSDAY WITH DRIER FLOW ALOFT IN ITS WAKE THROUGH THE
WEEKEND. WILL MAINTAIN A DRY FORECAST LATE IN THE EXTENDED PERIOD.

MARINE...SURFACE LOW PRESSURE LIFTS NORTHWARD ACROSS THE CENTRAL
GULF TONIGHT AND APPROACHES THE NORTH CENTRAL GULF LATE MONDAY INTO
TUESDAY. NORTH OF THE LOW...A MODERATE TO STRONG EASTERLY FETCH
MAINTAINS SEAS IN THE 5 TO 7 FOOT RANGES OVER THE OPEN ALABAMA AND
NORTHWEST FLORIDA GULF WATERS. WINDS...WAVES AND SEAS LOCALLY HIGHER
WITH THE PASSAGE OF SHOWERS/STORMS. VISIBILITY WILL LIKELY BE REDUCED
DURING HEAVIER RAINS OVER THE NEXT COUPLE DAYS. THE LOW BROADENS
INTO A TROF AXIS ACROSS THE NORTHERN FLORIDA PANHANDLE LATE TUESDAY.
WITH THE LOW MOVING EAST NORTHEAST BY WEDNESDAY AND A SURFACE RIDGE
OF HIGH PRESSURE BUILDING SOUTHWARD FOR THE LATTER HALF OF THE
WEEK...WINDS TURN MORE OFFSHORE LATE IN THE PERIOD. SEAS SHOW A
SUBSIDING TREND BY MID WEEK. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH TUESDAY MORNING FOR ALZ265-266.

FL...HIGH RIP CURRENT RISK THROUGH TUESDAY MORNING FOR FLZ202-204-206.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR GMZ631-632-650-
     655-670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Sep 27, 4:29 AM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
529 AM CDT SUN SEP 27 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
529 AM CDT SUN SEP 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS AND PERIODS OF VERY HEAVY RAIN WILL ACCOMPANY THE
HEAVIER SHOWERS OR THUNDERSTORMS THROUGH TONIGHT.

DANGEROUS...TO POTENTIALLY LIFE THREATENING SURF CONDITIONS AND RIP
CURRENTS ARE EXPECTED ALONG AREA BEACHES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM LIFTS NORTHWARD ACROSS THE CENTRAL GULF
THROUGH EARLY NEXT WEEK. THIS SYSTEM WILL LIKELY BRING THE POTENTIAL
FOR HEAVY RAINFALL MONDAY AND TUESDAY TO THE CENTRAL GULF COAST. AREAS
LOOKING TO SEE THE BEST POTENTIAL FOR HEAVY RAINS AND POSSIBLE FLASH
FLOODING EARLY NEXT WEEK LOOKS TO BE EXTREME SOUTHEAST
MISSISSIPPI...EXTREME SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST
FLORIDA PANHANDLE.

DANGEROUS...TO POTENTIALLY LIFE THREATENING SURF CONDITIONS AND RIP
CURRENTS ARE EXPECTED ALONG AREA BEACHES THROUGH EARLY TUESDAY.
TIDAL RISES POSSIBLY ONE FOOT ABOVE PREDICATED LEVELS CAN ALSO BE
EXPECTED THROUGH EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-281200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
529 AM CDT SUN SEP 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY MONDAY THROUGH
TUESDAY.

In the hours before

Special weather statement, Sep 27, 2:37 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT SUN SEP 27 2015

ALZ263-265-272115-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
337 PM CDT SUN SEP 27 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND COASTAL MOBILE IN SOUTHWEST ALABAMA UNTIL 415 PM CDT...

AT 336 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAND BAY...
MOVING NORTHWEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
BAYOU LA BATRE...      GRAND BAY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3039 8831 3040 8834 3039 8835 3041 8835
      3039 8837 3040 8837 3039 8838 3038 8838
      3039 8840 3065 8841 3068 8837 3046 8816
      3038 8827 3039 8829 3037 8831
TIME...MOT...LOC 2036Z 143DEG 16KT 3044 8831
Special weather statement, Sep 27, 3:56 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
456 PM CDT SUN SEP 27 2015

ALZ263>266-272245-
BALDWIN CENTRAL AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
BALDWIN COASTAL AL-
456 PM CDT SUN SEP 27 2015

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN...CENTRAL MOBILE...COASTAL MOBILE AND
COASTAL BALDWIN IN SOUTHWEST ALABAMA UNTIL 545 PM CDT...

AT 452 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GULF SHORES...
MOVING NORTHWEST AT 20 MPH.

OTHER STRONG STORMS WERE NOTED ALONG A LINE EXTENDING FROM NEAR THE
MOBILE AIRPORT SOUTHEAST TO OFFSHORE OF ORANGE BEACH. ALSO MOVING
NORTHWEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              PRICHARD...            DAPHNE...
FAIRHOPE...            FOLEY...               SPANISH FORT...
CHICKASAW...           BAYOU LA BATRE...      GRAND BAY...
TILLMANS CORNER...     THEODORE...            MIDTOWN MOBILE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

THESE STORMS HAVE SHOWN SOME ROTATION ON RADAR...AND AN ISOLATED
BRIEF TORNADO IS POSSIBLE.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3026 8812 3030 8773 3041 8791 3075 8792
      3065 8793 3074 8803 3067 8802 3067 8803
      3075 8804 3074 8805 3027 8809 3032 8823
      3036 8819 3039 8838 3038 8838 3079 8841
      3079 8790 3027 8760 3026 8760
TIME...MOT...LOC 2152Z 125DEG 17KT 3024 8774
Local storm report, Sep 27, 4:51 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
551 PM CDT SUN SEP 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     FUNNEL CLOUD     2 SE OAK                30.30N 87.70W
09/27/2015                   BALDWIN            AL   PUBLIC

            PUBLIC REPORT OF FUNNEL CLOUD 3 N OF GULF SHORES.

&&

GENEJ

The radar

The Mobile radar (KMOB), 11 km away, was scanning. The volume nearest the first event began at 23:22 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Flash Flood, Mobile

When
September 27, 5:24 PM CST to 7:00 PM CST
Where
Mobile County, 1.61 mi ESE of Spring Hill to 3.83 mi ENE of Cottage Hill
Cause
Heavy Rain
Property damage
$200,000
Reported by
NWS Employee
Coordinates
30.691, -88.125

A series of slow moving thunderstorms produced several inches of rain in the Mobile metro in just a few hours. Mobile Regional Airport recorded a storm total of 7.79 inches.

An off-duty employee reported 10-12 inches of water cover Airport Blvd just west of I-65. Numerous cars were flooded and people had to be rescued from their cars. Dauphin St near Du Rhu Dr was impassable. Flooding was also reported on parts of Old Shell Rd as well as near Grelot Rd and Hillcrest Rd. A parking lot at the University of South Alabama was severely flooded with water entering some parked vehicles.

Thunderstorm Wind, Mobile

When
September 27, 5:30 PM CST to 5:32 PM CST
Where
Mobile County, 0.12 mi WNW of Cottage Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.651, -88.152

Winds estimated at 60 mph downed a tree on Cottage Hill Road between Azalea Road and Demetropolis Roads.

Thunderstorm Wind, Mobile

When
September 27, 5:45 PM CST to 5:47 PM CST
Where
Mobile County, 1.2 mi SW of Spring Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.690, -88.166

Winds estimated at 60 mph downed a tree on Old Shell Road just east of University Blvd.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600880, 600884, 600893.